Kansas, 2010Hail and Damaging Winds in Kansas, June 20 to 21, 2010
June 20 to 21, 2010 · NWS TOP · 12 events in 10 counties and zones
On the afternoon of June 20th strong storms with damaging winds moved through portions of northeast Kansas. Although the reported wind gusts were strong, minimal damage occurred as a result of the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the afternoon of June 20th strong storms with damaging winds moved through portions of northeast Kansas. Although the reported wind gusts were strong, minimal damage occurred as a result of the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 20, 3:21 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 20, 3:21 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
421 AM CDT SUN JUN 20 2010
.DISCUSSION...
UNCERTAINTY IN THE FORECAST CONTINUES TO BE SIGNIFICANT GIVEN THE
MODELS POOR HANDLING OF THE MESOSCALE FEATURES AND MCS. 09Z WATER
VAPOR IMAGERY SHOWS A BROAD MID LEVEL RIDGE OVER THE SOUTHERN PLAINS
WITH A CLOSED LOW OVER WESTERN OR. THIS PLACES SOUTHWEST FLOW ACROSS
THE CENTRAL ROCKIES INTO THE NORTHER PLAINS. 09Z SFC OBS SHOW A MESO
HIGH OVER WEST CENTRAL MO FROM THE EARLIER CONVECTION WITH THE
OUTFLOW BOUNDARY MOVING INTO SOUTHERN KS. HOWEVER A SFC LOW WAS
STILL OVER SOUTHEAST CO WITH AN INVERTED TROUGH STRETCHING INTO
SOUTHERN NEB.
FORECAST CHALLENGE IS FIGURING OUT WHERE THE INVERTED TROUGH WILL BE
SINCE MOISTURE CONVERGENCE ALONG THIS FEATURE WILL LIKELY TRIGGER
THE NEXT ROUND OF DEEP MOIST CONVECTION BY THE LATE AFTERNOON. THINK
THAT THE OUTFLOW BOUNDARY THAT PUSHED INTO SOUTHERN KS WILL WASH OUT
SINCE THERE WAS NOT MUCH COOLING ACROSS SOUTHERN KS. THIS IS
SUPPORTED BY BOTH THE 06Z RUC AND NAM AS SOUTHERLY WINDS RETURN TO
MUCH OF THE AREA BY THE AFTERNOON. ONGOING CONVECTION ACROSS
SOUTHERN NEB HOWEVER WILL CONTINUE TO REINFORCE THE COLD POOL AND
EXPECT IT TO CONTINUE TO MOVE EAST OR EVEN EAST SOUTHEAST ALONG THE
KS/NEB STATE LINE THROUGH THE MID MORNING. THEREFORE THINK THAT THE
EFFECTIVE TROUGH/SFC FRONT WILL CONTINUE TO BE A LITTLE FURTHER
SOUTH THAN THE MODELS SHOW AND THINK THERE IS A CHANCE CONVECTION
WILL ROLL ACROSS NORTHERN KS AGAIN TONIGHT. HAVE GONE ABOVE MOS
GUIDANCE FOR POPS TONIGHT. WITH MOST AREAS BACK INTO A SOUTHERLY SFC
WIND WITH FULL INSOLATION...EXPECT HIGHS TO BE WARMER TODAY SAVE THE
FAR NORTHEAST. CONSIDERED THE NEED FOR A HEAT ADVISORY THIS
AFTERNOON WITH HIGHS FORECAST TO REACH THE MID AND UPPER 90S. HEAT
INDICES LOOK TO BE AROUND 100 TO 103 THIS AFTERNOON WHICH WOULD BE
CLOSE TO CRITERIA FOR AN ADVISORY. CONFIDENCE IN TEMP AND WIND
FORECAST JUST IS NOT HIGH ENOUGH TO PUT AN ADVISORY OUT AT THIS
TIME. THE DAY SHIFT CAN MONITOR ONGOING CONVECTION AND MESOSCALE
FEATURES TO DETERMINE WHETHER AN ADVISORY MAY BE NEEDED TODAY.
THE PATTERN FOR THE FIRST HALF OF THE WORK WEEK DOES NOT CHANGE MUCH
AS THE BROAD UPPER RIDGE REMAINS JUST SOUTH OF THE FORECAST AREA
WITH A MOIST AND CONDITIONALLY UNSTABLE AIRMASS OVER THE AREA. AS
LONG AS THE INVERTED TROUGH REMAINS IN THE AREA...THERE IS THE
CHANCE FOR NOCTURNAL CONVECTION AND THIS IS HOW THE FORECAST IS
TRENDED TOWARDS. HAVE CHANCE POPS FOR THE NIGHT TIME HOURS ACROSS
THE NORTHER COUNTIES THROUGH TUESDAY NIGHT THINKING AN MCS WILL
DEVELOP AND MOVE EAST EACH NIGHT. ACROSS SOUTHERN SECTIONS OF THE
FORECAST AREA FURTHER AWAY FROM THE MCS...THINK A HOT AND HUMID
FORECAST IS MORE LIKELY WITH HEAT INDICES IN THE LOWER 100S DURING
THE AFTERNOON.
DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND WED.
WOLTERS
&&
.AVIATION...
WILL KEEP A TEMPO GROUP OVER NEXT SEVERAL HOURS AS SCATTERED
CONVECTION TO CONTINUE ACROSS THE AREA. STORMS SHOULD EVENTUALLY
DIMINISH IN STRENGTH END TOWARD 12Z. SOUTHERLY WINDS THEN PREVAIL
THROUGH REMAINDER OF THE FORECAST PERIOD. INITIAL STORMS WILL BE
HEAVY RAIN PRODUCERS SO WILL CARRY LOW CIGS AND VISBY IN TEMPO
GROUPS. 67
&&
.TOP WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 20, 4:07 AM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
507 AM CDT SUN JUN 20 2010
KSZ008>012-020>024-026-034>040-054>056-058-059-211015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
507 AM CDT SUN JUN 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL LINGER THROUGH THE LATE MORNING ACROSS
NORTHEAST KANSAS. AN ISOLATED STORM OR TWO COULD BE CAPABLE OF
LARGE HAIL AND DAMAGING WIND GUSTS.
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO REDEVELOP DURING
THE LATE AFTERNOON ACROSS CENTRAL KANSAS AND NEBRASKA AND MOVE
EAST ALONG THE STATE LINE. STRONG DAMAGING WINDS AND LARGE HAIL
WILL BE POSSIBLE WITH THESE STORMS. ADDITIONALLY MODERATE TO HEAVY
RAINFALL COULD OCCUR WITH THESE CAUSING FLASH FLOODING. FLOODING
ON THE BIG BLUE RIVER AND THE REPUBLICAN RIVER BASINS MAY ALSO
OCCUR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PATTERN OF THUNDERSTORMS DURING THE OVERNIGHT HOURS AND INTO
THE MORNING IS EXPECTED TO CONTINUE ACROSS NORTH CENTRAL AND
NORTHEAST KANSAS FOR MONDAY NIGHT THROUGH THURSDAY NIGHT. SEVERE
WEATHER WILL BE POSSIBLE WITH THE RENEWED STORMS EACH NIGHT.
ADDITIONALLY FLOODING WILL CONTINUE TO BE POSSIBLE...ESPECIALLY IF
STORMS TRACK OVER THE SAME AREAS EACH NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED DURING THE LATE AFTERNOON AND OVERNIGHT AND
ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE
NATIONAL WEATHER SERVICE IN TOPEKA.
WOLTERS
In the hours before
Local storm report, Jun 19, 11:23 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1223 AM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM HAIL 6 N GLASCO 39.45N 97.83W
06/19/2010 E1.00 INCH CLOUD KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 19, 11:28 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
1228 AM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM HAIL 6 N GLASCO 39.45N 97.83W
06/19/2010 E1.00 INCH CLOUD KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 19, 11:56 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1256 AM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG JAMESTOWN 39.60N 97.86W
06/19/2010 CLOUD KS CO-OP OBSERVER
3 FOOT DIAMETER HACKBERRY TREE BLOWN ONTO HOUSE. TIME
ESTIMATED BASED ON RADAR.
0807 AM TSTM WND GST 4 E NORWAY 39.70N 97.70W
06/19/2010 M64.00 MPH REPUBLIC KS TRAINED SPOTTER
0812 AM HAIL 3 S COURTLAND 39.74N 97.89W
06/19/2010 E1.00 INCH REPUBLIC KS TRAINED SPOTTER
0812 AM HAIL 6 SSE COURTLAND 39.70N 97.85W
06/19/2010 M2.00 INCH REPUBLIC KS TRAINED SPOTTER
2.2 INCH HAIL MEASURED
0813 AM HAIL COURTLAND 39.78N 97.89W
06/19/2010 E0.75 INCH REPUBLIC KS TRAINED SPOTTER
0814 AM HAIL 4 W NORWAY 39.70N 97.85W
06/19/2010 E1.25 INCH REPUBLIC KS TRAINED SPOTTER
0815 AM HAIL 1 W CONCORDIA 39.57N 97.68W
06/19/2010 E1.25 INCH CLOUD KS CO-OP OBSERVER
POWER OUTAGES ALSO REPORTED.
0822 AM TSTM WND GST 1 S CONCORDIA 39.56N 97.66W
06/19/2010 M70.00 MPH CLOUD KS ASOS
0826 AM TSTM WND DMG 5 SSE CONCORDIA 39.51N 97.63W
06/19/2010 CLOUD KS TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN UP TO 3 INCHES IN DIAMETER.
0827 AM TSTM WND GST 1 S CONCORDIA 39.56N 97.66W
06/19/2010 M75.00 MPH CLOUD KS ASOS
CORRECTED TIME OF REPORT
0827 AM HAIL 4 NE JAMESTOWN 39.64N 97.81W
06/19/2010 M2.00 INCH CLOUD KS TRAINED SPOTTER
HAIL MEASURED UP TO 2.25 INCHES.
0829 AM TSTM WND GST CONCORDIA 39.57N 97.66W
06/19/2010 M74.00 MPH CLOUD KS MESONET
0830 AM TSTM WND DMG CONCORDIA 39.57N 97.66W
06/19/2010 CLOUD KS LAW ENFORCEMENT
MULTIPLE LARGE TREES UPROOTED ONTO STREETS MAKING THEM
IMPASSABLE. ONE TREE FELL ONTO A HOUSE AND SUSTAINED
DAMAGE. MUTIPLE POWER LINES DOWN AND METERS PULLED OUT
FROM HOUSES.
0843 AM TSTM WND DMG AGENDA 39.71N 97.43W
06/19/2010 REPUBLIC KS CO-OP OBSERVER
POWER LINES DOWN. NUMEROUS LARGE TREES DOWN. TIME
ESTIMATED BASED ON RADAR.
0852 AM TSTM WND GST 8 NW IDANA 39.44N 97.35W
06/19/2010 E65.00 MPH CLAY KS TRAINED SPOTTER
5 INCH DIAMETER TREE LIMBS DOWN
0909 AM TSTM WND DMG 6 N CLIFTON 39.65N 97.28W
06/19/2010 WASHINGTON KS PUBLIC
6 INCH DIAMETER LIMBS DOWN
0928 AM TSTM WND GST 2 WNW LINN 39.70N 97.12W
06/19/2010 E60.00 MPH WASHINGTON KS TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL ALSO REPORTED.
0931 AM TSTM WND GST 8 S BARNES 39.60N 96.88W
06/19/2010 E70.00 MPH WASHINGTON KS TRAINED SPOTTER
0931 AM TSTM WND DMG BARNES 39.71N 96.87W
06/19/2010 WASHINGTON KS TRAINED SPOTTER
POWER OUT IN TOWN. NUMEROUS TREES DOWN...SOME SPLIT AND
SOME UPROOTED. TIME ESTIMATED BASED ON RADAR.
0935 AM HAIL 2 SW CLAY CENTER 39.36N 97.15W
06/19/2010 E0.88 INCH CLAY KS TRAINED SPOTTER
0935 AM TSTM WND GST 10 NW RANDOLPH 39.55N 96.88W
06/19/2010 E60.00 MPH RILEY KS CO-OP OBSERVER
0940 AM TSTM WND DMG 1 W RANDOLPH 39.43N 96.78W
06/19/2010 RILEY KS EMERGENCY MNGR
TREES DOWN AND BLOCKING THE GREEN-RANDOLPH ROAD.
0940 AM TSTM WND DMG WATERVILLE 39.69N 96.75W
06/19/2010 MARSHALL KS EMERGENCY MNGR
LARGE TREES DOWN IN TOWN. BUILDINGS AND HOMES DAMAGED.
TIME ESTIMATED.
0945 AM HAIL WATERVILLE 39.69N 96.75W
06/19/2010 E1.00 INCH MARSHALL KS EMERGENCY MNGR
0945 AM TSTM WND GST WATERVILLE 39.69N 96.75W
06/19/2010 E80.00 MPH MARSHALL KS EMERGENCY MNGR
0945 AM TSTM WND DMG SSW WATERVILLE 39.69N 96.75W
06/19/2010 MARSHALL KS TRAINED SPOTTER
LARGE TREES WERE UPROOTED AND POWER IS OUT ACROSS THE
TOWN.
0948 AM TSTM WND GST 7 SSE BLUE RAPIDS 39.59N 96.62W
06/19/2010 E80.00 MPH MARSHALL KS TRAINED SPOTTER
WINDOW BLOWN OUT AND TREE LIMBS TO 8 INCHES IN DIAMETER
DOWN.
0950 AM TSTM WND DMG BLUE RAPIDS 39.68N 96.66W
06/19/2010 MARSHALL KS EMERGENCY MNGR
DAMAGE TO BUILDINGS AND HOMES. LARGE TREES DOWN. TIME
ESTIMATED.
0958 AM TSTM WND GST 2 SE WESTMORELAND 39.37N 96.39W
06/19/2010 E60.00 MPH POTTAWATOMIE KS TRAINED SPOTTER
3-4 INCH TREE LIMBS DOWN
1001 AM TSTM WND DMG MANHATTAN 39.18N 96.57W
06/19/2010 RILEY KS PUBLIC
SHINGLES BLOWN OFF ROOF. POWER OUTAGES AND ESTIMATED 60
MPH WIND GUSTS.
1003 AM TSTM WND GST 5 N MANHATTAN 39.26N 96.57W
06/19/2010 E65.00 MPH POTTAWATOMIE KS EMERGENCY MNGR
NEAR TUTTLE CREEK DAM.
1005 AM TSTM WND DMG BLUE RAPIDS 39.68N 96.66W
06/19/2010 MARSHALL KS PUBLIC
THREE TO FOUR INCH TREE LIMBS SNAPPED.
1008 AM TSTM WND DMG 8 S BARNES 39.60N 96.88W
06/19/2010 WASHINGTON KS TRAINED SPOTTER
EIGHTEEN INCH DIAMETER TREE LIMB SNAPPED.
1013 AM TSTM WND DMG VERMILLION 39.72N 96.27W
06/19/2010 MARSHALL KS EMERGENCY MNGR
PORTION OF THE ROOF ON SCHOOL BUILDING BLOWN OFF. TIME
ESTIMATED BASED ON RADAR.
1015 AM TSTM WND GST 2 W CORNING 39.66N 96.06W
06/19/2010 E80.00 MPH NEMAHA KS TRAINED SPOTTER
1015 AM TSTM WND DMG 10 NW RANDOLPH 39.53N 96.89W
06/19/2010 RILEY KS PUBLIC
8-10 INCH TREE LIMBS DOWN WITH ESTIMATED 70 MPH WINDS.
POWER OUTAGES ALSO REPORTED.
1017 AM TSTM WND GST 2 SSE TUTTLE CREEK LAKE 39.28N 96.63W
06/19/2010 E60.00 MPH RILEY KS TRAINED SPOTTER
DIME HAIL ALSO REPORTED.
1019 AM TSTM WND DMG 4 S CENTRALIA 39.67N 96.13W
06/19/2010 NEMAHA KS TRAINED SPOTTER
LARGE SILO BLOWN OVER. NUMEROUS TREES DOWN. TIME
ESTIMATED BASED ON RADAR.
1022 AM TSTM WND GST 7 NNW HAVENSVILLE 39.60N 96.15W
06/19/2010 E70.00 MPH NEMAHA KS TRAINED SPOTTER
1023 AM TSTM WND DMG AXTELL 39.87N 96.26W
06/19/2010 MARSHALL KS PUBLIC
1.5 FOOT DIAMETER TREE BRANCH SNAPPED OFF TREE
1026 AM TSTM WND DMG ONAGA 39.49N 96.17W
06/19/2010 POTTAWATOMIE KS PUBLIC
THREE INCH TREE LIMBS DOWN
1028 AM TSTM WND GST CENTRALIA 39.73N 96.13W
06/19/2010 E70.00 MPH NEMAHA KS TRAINED SPOTTER
1028 AM TSTM WND GST 2 W CORNING 39.66N 96.06W
06/19/2010 E60.00 MPH NEMAHA KS TRAINED SPOTTER
1029 AM TSTM WND GST BAILEYVILLE 39.84N 96.18W
06/19/2010 M60.00 MPH NEMAHA KS PUBLIC
1030 AM TSTM WND DMG 2 W CORNING 39.66N 96.06W
06/19/2010 NEMAHA KS TRAINED SPOTTER
ONE MILE EAST OF HIGHWAY 63 ON 96TH ROAD, TWO BARNS WERE
DESTROYED. THIS IS APPROXIMATELY 5 MILES NORTH OF
CORNING. RADAR ESTIMATED TIME.
1030 AM TSTM WND DMG 2 W CORNING 39.66N 96.06W
06/19/2010 NEMAHA KS TRAINED SPOTTER
ON 52ND ROAD, AN IMPLEMENT SHED WAS FLATTENED. RADAR
ESTIMATED TIME.
1034 AM TSTM WND GST BAILEYVILLE 39.84N 96.18W
06/19/2010 E60.00 MPH NEMAHA KS PUBLIC
SHINGLES BLOWN OFF HOUSE AT THE JUNCTION US HIGHWAY 36
AND HIGHWAY K187.
1037 AM TSTM WND DMG 2 W CORNING 39.66N 96.06W
06/19/2010 NEMAHA KS TRAINED SPOTTER
5 INCH TREE LIMBS SNAPPED. SHINGLES BLOWN OF ROOFS AND
POWER OUTAGES REPORTED.
1039 AM TSTM WND GST 2 W CORNING 39.66N 96.06W
06/19/2010 E80.00 MPH NEMAHA KS TRAINED SPOTTER
1042 AM TSTM WND GST 1 SSE WETMORE 39.62N 95.81W
06/19/2010 E50.00 MPH NEMAHA KS TRAINED SPOTTER
1045 AM TSTM WND GST 7 S ONEIDA 39.77N 95.94W
06/19/2010 E80.00 MPH NEMAHA KS TRAINED SPOTTER
TOP BLOWN OUT OF CEDAR TREE
1050 AM TSTM WND GST S WHITING 39.59N 95.61W
06/19/2010 E60.00 MPH JACKSON KS TRAINED SPOTTER
1053 AM TSTM WND DMG 2 E DENISON 39.39N 95.59W
06/19/2010 JACKSON KS TRAINED SPOTTER
LARGE TREE DOWN ACROSS HWY 16. TIME ESTIMATED BASED ON
RADAR.
1053 AM TSTM WND GST 4 SW SABETHA 39.86N 95.85W
06/19/2010 E70.00 MPH NEMAHA KS TRAINED SPOTTER
ALSO RECEIVING NICKEL SIZE HAIL
1102 AM TSTM WND DMG SW EVEREST 39.68N 95.43W
06/19/2010 BROWN KS TRAINED SPOTTER
POWER LINES DOWN. TREE DOWN BLOCKING ROAD.
1104 AM TSTM WND GST HIAWATHA 39.85N 95.54W
06/19/2010 E80.00 MPH BROWN KS TRAINED SPOTTER
NUMEROUS TREES DOWN AND POWER OUT IN TOWN. TIME ESTIMATED
BASED ON RADAR.
1105 AM TSTM WND GST 2 E MERIDEN 39.19N 95.53W
06/19/2010 M71.00 MPH JEFFERSON KS MESONET
TIME ESTIMATED
1108 AM TSTM WND DMG ROBINSON 39.82N 95.41W
06/19/2010 BROWN KS BROADCAST MEDIA
NUMEROUS TREES AND POWER LINES DOWN. GRAIN ELEVATOR
HEAVILY DAMAGED.
1115 AM HEAVY RAIN 2 WNW PERRY LAKE 39.18N 95.48W
06/19/2010 M1.82 INCH JEFFERSON KS TRAINED SPOTTER
1116 AM TSTM WND GST 3 SW VALLEY FALLS 39.31N 95.50W
06/19/2010 E50.00 MPH JEFFERSON KS CO-OP OBSERVER
1125 AM TSTM WND DMG 4 SW ROBINSON 39.78N 95.45W
06/19/2010 BROWN KS TRAINED SPOTTER
GRAIN BIN SILO BASHED IN BY FORCE OF WIND. TIME
ESTIMATED.
1130 AM TSTM WND DMG PERRY 39.08N 95.39W
06/19/2010 JEFFERSON KS BROADCAST MEDIA
TOP OF A 15 INCH DIAMETER TREE BLOWN DOWN AT INTERSECTION
OF FRONT AND MAIN STREETS. TIME ESTIMATED BASED ON RADAR.
1154 AM HAIL 3 NW MCLOUTH 39.23N 95.25W
06/19/2010 E0.75 INCH JEFFERSON KS TRAINED SPOTTER
0522 PM HAIL W COURTLAND 39.78N 97.90W
06/19/2010 M0.75 INCH REPUBLIC KS TRAINED SPOTTER
0618 PM HAIL 1 W COURTLAND 39.78N 97.91W
06/19/2010 E1.25 INCH REPUBLIC KS LAW ENFORCEMENT
0631 PM HAIL 4 W NORWAY 39.70N 97.85W
06/19/2010 E0.88 INCH REPUBLIC KS TRAINED SPOTTER
0645 PM HAIL 4 W NORWAY 39.70N 97.85W
06/19/2010 E1.25 INCH REPUBLIC KS TRAINED SPOTTER
0646 PM HAIL 3 W NORWAY 39.70N 97.83W
06/19/2010 E1.75 INCH REPUBLIC KS LAW ENFORCEMENT
0712 PM FLASH FLOOD 4 S COURTLAND 39.72N 97.89W
06/19/2010 REPUBLIC KS EMERGENCY MNGR
WATER IS FLOWING OVER THE ROAD AT COURTLAND ROAD AND
HIGHWAY 148.
0712 PM FLASH FLOOD COURTLAND 39.78N 97.89W
06/19/2010 REPUBLIC KS EMERGENCY MNGR
1/2 MILE NORTH OF UNION ROAD, WATER WAS RUNNING OVER
STREET. WATER WAS ESTIMATED BEING 6 INCHES DEEP.
0753 PM FLASH FLOOD 2 E SCANDIA 39.79N 97.75W
06/19/2010 REPUBLIC KS EMERGENCY MNGR
WATER FLOWING OVER STREETS AT PAWNEE ROAD FROM HIGHWAY
36.
0753 PM FLASH FLOOD 6 S SCANDIA 39.71N 97.78W
06/19/2010 REPUBLIC KS EMERGENCY MNGR
WATER FLOWING OVER STREETS ON HIGHWAY K148 AT COUNTY 100
ROAD AND COUNTY 110 ROAD
0756 PM TSTM WND GST 6 S JAMESTOWN 39.52N 97.87W
06/19/2010 E70.00 MPH CLOUD KS TRAINED SPOTTER
0810 PM TSTM WND GST 6 S JAMESTOWN 39.52N 97.87W
06/19/2010 E60.00 MPH CLOUD KS TRAINED SPOTTER
SUSTAINED WINDS ESTIMATED AT 45-50 MPH.
0822 PM TSTM WND GST W CLYDE 39.59N 97.41W
06/19/2010 E60.00 MPH CLOUD KS TRAINED SPOTTER
0825 PM TSTM WND GST 5 NNW GLASCO 39.43N 97.87W
06/19/2010 E60.00 MPH CLOUD KS TRAINED SPOTTER
0826 PM TSTM WND GST 6 N GLASCO 39.45N 97.83W
06/19/2010 E60.00 MPH CLOUD KS TRAINED SPOTTER
0827 PM TSTM WND GST 4 NE DELPHOS 39.32N 97.73W
06/19/2010 E70.00 MPH CLOUD KS TRAINED SPOTTER
0834 PM TSTM WND GST 3 N CLYDE 39.64N 97.41W
06/19/2010 E60.00 MPH CLOUD KS TRAINED SPOTTER
0840 PM TSTM WND GST 5 SSE CONCORDIA 39.51N 97.63W
06/19/2010 E60.00 MPH CLOUD KS TRAINED SPOTTER
PEA SIZE HAIL ALSO REPORTED.
0842 PM TSTM WND GST 4 SSE MORROWVILLE 39.78N 97.14W
06/19/2010 E70.00 MPH WASHINGTON KS TRAINED SPOTTER
0845 PM TSTM WND GST 6 N WELLS 39.22N 97.55W
06/19/2010 E80.00 MPH OTTAWA KS TRAINED SPOTTER
0850 PM TSTM WND GST SW MORROWVILLE 39.84N 97.17W
06/19/2010 E65.00 MPH WASHINGTON KS TRAINED SPOTTER
DIME SIZE HAIL ALSO REPORTED
0854 PM TSTM WND GST 8 WNW CLAY CENTER 39.42N 97.26W
06/19/2010 E60.00 MPH CLAY KS LAW ENFORCEMENT
WINDS IN EXCESS OF 60 MPH
0900 PM TSTM WND DMG WASHINGTON 39.82N 97.05W
06/19/2010 WASHINGTON KS LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN WHICH BROUGHT DOWN SEVERAL
POWER LINES. TIME ESTIMATED.
0900 PM TSTM WND GST 1 NE WASHINGTON 39.83N 97.04W
06/19/2010 E80.00 MPH WASHINGTON KS TRAINED SPOTTER
WIND GUSTS UP TO 80 MPH WITH 8 INCH TREE LIMBS BROKEN OFF
0901 PM HEAVY RAIN 4 W NORWAY 39.70N 97.85W
06/19/2010 M3.50 INCH REPUBLIC KS TRAINED SPOTTER
STORM TOTAL SINCE APPROXIMATELY 5 PM CDT. RADAR ESTIMATED
TIME.
0902 PM TSTM WND GST CLAY CENTER 39.38N 97.12W
06/19/2010 E65.00 MPH CLAY KS LAW ENFORCEMENT
WINDS ESTIMATED BETWEEN 60 AND 70 MPH.
0902 PM TSTM WND GST LONGFORD 39.17N 97.33W
06/19/2010 E65.00 MPH CLAY KS LAW ENFORCEMENT
WINDS ESTIMATED BETWEEN 60 AND 70 MPH.
0922 PM TSTM WND GST 10 W JUNCTION CITY 39.03N 97.02W
06/19/2010 E60.00 MPH DICKINSON KS TRAINED SPOTTER
0925 PM FLASH FLOOD 9 SSW BELLEVILLE 39.70N 97.70W
06/19/2010 REPUBLIC KS LAW ENFORCEMENT
WATER ACROSS MUCH OF HIGHWAY 148 FROM HIGHWAY 81 EASTWARD
IN REPUBLIC COUNTY. SEVERAL RURAL COUNTY ROADS IN
SOUTHERN REPUBLIC COUNTY ALSO HAVE WATER ACROSS THEM.
0927 PM TSTM WND GST 5 NW JUNCTION CITY 39.08N 96.90W
06/19/2010 E60.00 MPH GEARY KS LAW ENFORCEMENT
AT CAMPING AREA AND BOAT RAMP.
0937 PM HEAVY RAIN W CLYDE 39.59N 97.41W
06/19/2010 E1.21 INCH CLOUD KS TRAINED SPOTTER
STORM TOTAL
0939 PM TSTM WND GST 5 SE RILEY 39.25N 96.76W
06/19/2010 E70.00 MPH RILEY KS TRAINED SPOTTER
WIND GUSTS UP TO 70 MPH WITH POWER OUT IN SPOTTER
LOCATION
0945 PM TSTM WND DMG JUNCTION CITY 39.03N 96.83W
06/19/2010 GEARY KS EMERGENCY MNGR
REPORTS OF POWER LINES DOWN AND TRANSFORMERS DAMAGED
0945 PM TSTM WND DMG 4 E OLSBURG 39.43N 96.54W
06/19/2010 POTTAWATOMIE KS LAW ENFORCEMENT
TREES REPORTED BLOWN DOWN. REQUIRED KDOT TO USE CHAINSAWS
TO MOVE.
0945 PM TSTM WND GST 1 NNW MILFORD 39.18N 96.91W
06/19/2010 E65.00 MPH GEARY KS TRAINED SPOTTER
3 INCH TREE LIMBS DOWN
0953 PM TSTM WND GST 1 E MANHATTAN 39.18N 96.55W
06/19/2010 E60.00 MPH RILEY KS NWS EMPLOYEE
ON HIGHWAY 24 JUST EAST OF MANHATTAN.
0954 PM TSTM WND GST MARYSVILLE 39.84N 96.65W
06/19/2010 E60.00 MPH MARSHALL KS EMERGENCY MNGR
LARGE TREES ARE DOWN AND THERE ARE POWER OUTAGES
0954 PM FLASH FLOOD WASHINGTON 39.82N 97.05W
06/19/2010 WASHINGTON KS LAW ENFORCEMENT
ONE FOOT OF WATER REPORTED OVER COLLEGE AND B STRRETS AND
WATER REPORTED FLOWING OVER HWY 36 NEAR A CONSTRUCTION
ZONE.
0959 PM TSTM WND GST 8 SW WESTMORELAND 39.32N 96.52W
06/19/2010 E60.00 MPH POTTAWATOMIE KS TRAINED SPOTTER
1003 PM TSTM WND GST SW ST. GEORGE 39.19N 96.42W
06/19/2010 E60.00 MPH POTTAWATOMIE KS TRAINED SPOTTER
1015 PM TSTM WND GST 4 SW BAILEYVILLE 39.80N 96.24W
06/19/2010 E80.00 MPH NEMAHA KS TRAINED SPOTTER
1018 PM TSTM WND GST WSW ST. GEORGE 39.19N 96.42W
06/19/2010 E60.00 MPH POTTAWATOMIE KS TRAINED SPOTTER
1020 PM TSTM WND DMG SENECA 39.83N 96.06W
06/19/2010 NEMAHA KS LAW ENFORCEMENT
TWO LARGE TREES DOWN. POWER LINES DOWN AND POWER OUTAGES
IN SENECA.
1020 PM TSTM WND GST SENECA 39.83N 96.06W
06/19/2010 E70.00 MPH NEMAHA KS LAW ENFORCEMENT
1033 PM TSTM WND GST SOLDIER 39.54N 95.96W
06/19/2010 E60.00 MPH JACKSON KS LAW ENFORCEMENT
1038 PM TSTM WND GST 2 W CORNING 39.66N 96.06W
06/19/2010 E80.00 MPH NEMAHA KS TRAINED SPOTTER
1042 PM HAIL 6 N GLASCO 39.45N 97.83W
06/19/2010 E1.00 INCH CLOUD KS TRAINED SPOTTER
HAIL UP TO QUARTER SIZED
1044 PM HEAVY RAIN 4 W NORWAY 39.70N 97.85W
06/19/2010 E4.50 INCH REPUBLIC KS TRAINED SPOTTER
SINCE 4 PM
1051 PM HAIL 6 N GLASCO 39.45N 97.83W
06/19/2010 E1.00 INCH CLOUD KS TRAINED SPOTTER
1058 PM NON-TSTM WND GST MAYETTA 39.34N 95.72W
06/19/2010 E70.00 MPH JACKSON KS TRAINED SPOTTER
1104 PM TSTM WND GST S WHITING 39.59N 95.61W
06/19/2010 E65.00 MPH JACKSON KS TRAINED SPOTTER
1120 PM TSTM WND GST 3 SSE OZAWKIE 39.20N 95.44W
06/19/2010 E60.00 MPH JEFFERSON KS TRAINED SPOTTER
1126 PM TSTM WND GST PERRY LAKE 39.17N 95.45W
06/19/2010 E60.00 MPH JEFFERSON KS EMERGENCY MNGR
1142 PM TSTM WND DMG 3 E WILLIAMSTOWN 39.06N 95.28W
06/19/2010 JEFFERSON KS EMERGENCY MNGR
8-9 INCH TREE BLOWN DOWN
1219 AM HAIL 6 N GLASCO 39.45N 97.83W
06/20/2010 E1.00 INCH CLOUD KS TRAINED SPOTTER
&&
BLAIRSpecial weather statement, Jun 20, 4:25 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
525 AM CDT SUN JUN 20 2010
KSZ008>012-020>024-026-034>040-054>056-058-059-202300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
525 AM CDT SUN JUN 20 2010
...HOT AND HUMID CONDITIONS EXPECTED THIS AFTERNOON...
TEMPERATURES ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL
KANSAS ARE FORECAST TO REACH THE MIDDLE AND UPPER 90S WHILE
HUMIDITIES REMAIN HIGH. THE COMBINATION OF THE HOT TEMPERATURES
AND HUMIDITY WILL MAKE IT FEEL LIKE THE TEMPERATURE IS BETWEEN 100
AND 103 DURING THE AFTERNOON.
THOSE PLANNING OUTDOOR ACTIVITIES THROUGH THE AFTERNOON SHOULD
HAVE PLENTY OF NON-ALCOHOLIC BEVERAGES AND AVOID STRENUOUS
ACTIVITIES DURING THE HOTTEST PART OF THE DAY.
WOLTERS
Thunderstorm Wind, Riley
- When
- June 20, 5:23 AM CST to 5:25 AM CST
- Where
- Riley County, 3 mi WNW of Cleburne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.540, -96.670
A trained spotter near Blue Rapids reported an estimated 60 mph wind gust.
Thunderstorm Wind, Cloud
- When
- June 20, 7:02 PM CST to 7:24 PM CST
- Where
- Cloud County, 2.14 mi SSW of Macyville to 1.75 mi NE of Huscher
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.450, -97.830
Trained spotters near Concordia reported 70 to 80 mph wind gusts. ASOS at Concordia airport measured a 61 mph wind gust.
Thunderstorm Wind, Republic
- When
- June 20, 7:05 PM CST to 7:50 PM CST
- Where
- Republic County, 1.06 mi E of Courtland to 1.27 mi ESE of Munden
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.780, -97.880
Trained spotters in Republic County reported 70 to 75 mph wind gusts. Tree damage was reported in Courtland and Munden.
Thunderstorm Wind, Clay
- When
- June 20, 7:34 PM CST to 8:08 PM CST
- Where
- Clay County, 6.45 mi NW of Idana to 0.53 mi W of Clay Center Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.440, -97.350
Trained spotters and law enforcement officers near Clay Center reported 60 mph wind gusts.
Thunderstorm Wind, Washington
- When
- June 20, 7:43 PM CST to 7:45 PM CST
- Where
- Washington County, 0.53 mi E of Vining
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.570, -97.290
A trained spotter reported an estimated 60 mph wind gust.
Thunderstorm Wind, Ottawa
- When
- June 20, 7:54 PM CST to 7:57 PM CST
- Where
- Ottawa County, 7.76 mi ENE of Lamar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.300, -97.450
A trained spotter reported an estimated wind gust of 60 mph.
Thunderstorm Wind, Riley
- When
- June 20, 8:26 PM CST to 8:29 PM CST
- Where
- Riley County, 0.87 mi SW of Leonardville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.360, -96.880
An emergency manager reported an estimated 60 mph wind gust.
Thunderstorm Wind, Pottawatomie
- When
- June 20, 8:38 PM CST to 9:29 PM CST
- Where
- Pottawatomie County, 1.27 mi WNW of Olsburg to 0.69 mi S of Onaga Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.440, -96.640
Trained spotters reported 60 to 70 mph wind gusts across Pottawatomie County.
Thunderstorm Wind, Marshall
- When
- June 20, 8:41 PM CST to 8:47 PM CST
- Where
- Marshall County, 0.87 mi NE of Carden to 0.87 mi NW of Home
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.840, -96.570
A law enforcement officer reported an estimated 60 to 65 mph wind gust near Marysville.
Thunderstorm Wind, Nemaha
- When
- June 20, 9:17 PM CST to 9:20 PM CST
- Where
- Nemaha County, 4.15 mi S of Baileyville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.790, -96.180
A trained spotter near Baileyville reported an estimated 65 mph wind gust.
Hail, Jefferson
- When
- June 21, 9:09 AM CST
- Where
- Jefferson County, 2.33 mi NNW of Valley Falls
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.360, -95.490
Hail, Jefferson
- When
- June 21, 9:12 AM CST
- Where
- Jefferson County, 0.87 mi NE of Valley Falls
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.340, -95.460
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 20, 20102 deaths · 1 event
- Tornado and Flash Flooding in Montana, June 20 to 21, 2010$33 million · EF2 · 26 events
- Lightning Strike in Wyoming, June 20, 20101 death · 1 event
- Wildfire in Arizona, June 20 to 30, 2010$10 million · 1 event
- Flash Flooding and Flooding in Nebraska, June 20 to 29, 2010$712,000 · 2.75 in hail · 29 events
- Hail and Damaging Winds in Massachusetts, June 20, 20102 injured · $426,000 · 1 in hail · 15 events
- Drought in Louisiana, June 20 to 30, 2010$900,000 · 9 events
- Tornado and Hail in Nebraska, June 20, 2010EF2 · 2 events
- Tornado and Hail in South Dakota, June 20, 2010$282,000 · EF0 · 12 events
- Hail and Damaging Winds in Texas, June 20, 2010$295,000 · 55 kt wind · 6 events
- Heat in Kentucky, June 20 to 23, 20107 injured · 11 events
- Heat in Missouri, June 20 to 23, 20106 injured · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246772, 246774, 246767, 246775, 246776, 246777, 246783, 246778, 246780, 246781, 246758, 246760.